After receiving 1 unit of Botox on both sides of my nose, I have a twitch on one side and it's uneven.. help!

I also noticed that the left side of my lip has a slight droop.. when I smile my teeth don't show as much on that side as the other. What do I do? Do I go in to try to get the "Twitch" on that one side eliminated now when I smile.. I don't want to have worse lip droop issues on that side but this twitch is noticeable when I smile big and I don't want that the next 3 months. Or do I get a tiny bit in the other side so they are at least even? Help!

Doctor Answers 7

Botox and Results

I suggest waiting 1-2 weeks to see the optimal effect of the Botox. If you are unhappy I suggest returning to your injector and discussing your concerns. Botox lasts up to 2-3 months. Best, Dr. Emer

Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 159 reviews

Problems with Botox

1 unit of Botox is an incredibly small amount. Your issue will most likely not last a full 3 months, but rather will most likely go away within 6 weeks, or maybe less. If you are 2 weeks out or more, consider seeing a very experienced injector that may be able to make things more symmetric. 
Why was Botox placed on each side of your nose? The only time I ever place Botox there is to treat a gummy smile. The levator labii superioris muscle lifts the lip. By relaxing that muscle, the upper lip doesn't lift as much, and this helps with a gummy smile. It seems that you have that effect on one side. 
If the twitch is your main concern I'd wait. If the asymmetric smile is your main concern, see someone with experience injecting this area and you can have a very small amount placed on the other side to get symmetry.
Andrew Campbell, M.D.Facial Plastic SpecialistQuintessa Aesthetic Centers

Andrew Campbell, MD
Milwaukee Facial Plastic Surgeon
4.7 out of 5 stars 26 reviews

Results from Botox injection to nasalis muscles

It sounds as though your injector attempted to treat the nasalis muscles with Botox to improve bunny lines. It also seems that some of the Botox may have diffused into the nearby levator labii superiors alaeque nasa muscle, the muscle injected during gummy smile treatment. I would probably not recommend injecting more Botox into the left side of the nose as this may worsen the lip droop. However, injection into the right side of the nose may help even out the lips. Again, these recommendations are limited by the fact that I have not seen photos and have not evaluated you in person. The best thing to do is wait 14 days and then followup in-person with your injector to discuss your results and concerns. 

Botox result uneven

Thank you for asking about your lip Botox.
  • It is best to see the plastic surgeon who treated you to examine you - two weeks after your injection.
  • If you have more Botox on the side that is twitching and drooping, it will droop more if the injection is in or near the orbicularis oris muscle.
  • It will take a careful examination of the muscle imbalance to give you good advice.
Always see a Board Certified Plastic Surgeon. Best wishes  - Elizabeth Morgan MD PHD FACS

Unevenness after Botox

It's best to wait the full two weeks and then follow up with your provider on your results.  Typically after two weeks if more botox is needed it can be touched up.  If the drooping persists that will take up to 3 months to go away.

Martin Jugenburg, MD
Toronto Plastic Surgeon
4.9 out of 5 stars 415 reviews

Takes time

Best to give the Botox about 10 days to two weeks to sort out.Then some additional Botox to the area can safely be administered.

Twitch after Botox

Thank you for your question starzz55. Botox is a great treatment to address certain wrinkles on the face associated with facial expression such as the bunny lines on the sides of the upper nose. Another use is to address what is called the gummy smile. A gummy smile is seen in some people who, when they smile, the upper lip elevates so high that the upper gums are seen in addition to the teeth. A small amount of Botox just adjacent to the nostrils will help with the gummy smile. I have never had a patient complain of twitching after such a treatment. Although sometimes after a Botox treatment the area may feel strange for a week or two. This is most common when treating the upper lip. I recommend following up with your doctor so that he/she can examine you face and make specific recommendations. Good luck!

Alex Eshaghian, MD, PhD
Encino Physician
5.0 out of 5 stars 1 review

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.